Gravitating monopole solutions

Peter Breitenlohner, Peter Forgács, Dieter Maison

Research output: Contribution to journalArticle

213 Citations (Scopus)


Numerical solutions of the static, spherically symmetric Einstein-Yang-Mills-Higgs equations describing gravitating magnetic monopoles are presented. Our results indicate that regular solutions exist only when the ratio MW/gMPlanck does not exceed a critical value, decreasing from ≈ 1.403 to √ 1 2 as the Higgs mass varies from zero to infinity. Apart from the generalization of the 't Hooft-Polyakov monopole we find new solutions representing radial excitations having no analogues in flat space. We also give results on magnetically charged black holes closely related to the regular monopole solutions.

Original languageEnglish
Pages (from-to)357-376
Number of pages20
JournalNuclear Physics, Section B
Issue number1-2
Publication statusPublished - Sep 21 1992

ASJC Scopus subject areas

  • Nuclear and High Energy Physics

Fingerprint Dive into the research topics of 'Gravitating monopole solutions'. Together they form a unique fingerprint.

  • Cite this